JOHN S. PENTA, PH.D.; DANIEL D. VON HOFF, M.D.; FRANCO M. MUGGIA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Recently, reports have appeared that describe hepatotoxicity in patients with acute leukemia after combination chemotherapy with antimetabolites and anthracycline antibiotics (1, 2). Over the past 9 months since Dr. J. Lawrence Naiman (St. Christopher's Hospital for Children, Philadelphia, Pennsylvania) first brought to our attention four cases of possible hepatotoxicity after daunorubicin therapy, we have received a total of 13 reports on leukemia patients with hepatotoxicity after administration of 6-thioguanine or cytarabine (cytosine arabinoside), or both, in combination with the anthracycline antibiotic daunorubicin (see Table 1).
Most of the patients were in remission at the onset of hepatic
PENTA JS, VON HOFF DD, MUGGIA FM. Hepatotoxicity of Combination Chemotherapy for Acute Myelocytic Leukemia. Ann Intern Med. 1977;87:247–248. doi: 10.7326/0003-4819-87-2-247_2
Download citation file:
Published: Ann Intern Med. 1977;87(2):247-248.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use